MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND ESSENZ VENOUS CLAMP; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND ESSENZ VENOUS CLAMP; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Model Number 12-80-40
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/10/2024
Type of Reportable Event Malfunction
Event or Problem Description
Livanova deutschland received a report related to a venous clamp issue during procedure.Even if 20% opening was requested, the clamp was 100% open.There was no patient injury.
 
Additional Manufacturer Narrative
A.1.-a.5.Patient information was not provided.H11: livanova deutschland manufactures the essenz venous clamp.The incident occurred in angers, france.Through follow-up communication with customer, livanova learned that the issue was claimed by two users.One of them confirmed that he had correctly calibrated the involved venous clamp, while the other one has doubts about having done so.Livanova initiated an investigation.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Additional Manufacturer Narrative
H11: the essenz cockpit log files have been analysed and there is no data recorded on the date of the event.The claimed venous clamp (vc) was returned to livanova deutschland for investigation: the device was tested for proper function and no issue was found.Firmware update, mechanical calibration, and technical safety inspection checks were completed successfully, therefore the unit was returned to regular service.The claimed clamp was manufactured in 2024 and complaints database review revealed that the device was also complained about for rust residues on the venous clamp hinge due to an incorrect cleaning procedure followed by the customer.According to the complaints data statistical analysis, no adverse concerning trend has been detected for this specific failure mode.Based on the investigation, a hardware malfunction of the device can be ruled out and the root cause cannot be determined.
 
Event or Problem Description
See initial report.

Brand Name
ESSENZ VENOUS CLAMP
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80939
GM   80939
Manufacturer Contact
antonella donatiello
14401 w. 65th way
arvada, CO 80004
MDR Report Key21353084
Report Number9611109-2025-00046
Device Sequence Number9003211
Product Code DTQ
UDI-Device Identifier04033817903093
UDI-Public(01)04033817903093(11)240213
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K232291
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 08/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number12-80-40
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/14/2025
Supplement Date Received by Manufacturer07/28/2025
Initial Report FDA Received Date02/11/2025
Supplement Report FDA Received Date08/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/13/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown